MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035424100
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during advancement of the coil through the microcatheter, it detached unexpectedly.The physician removed the microcatheter along with the coil still inside without patient complications.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The coil was returned still inside the microcatheter used during the procedure.Analysis of the returned device revealed that the main coil was heavily stretched, the main coil suture was damaged and the main coil was broken/fractured.The delivery wire was kinked/bent likely due to handling.A functional evaluation could not be performed due to the condition of the device.Information available indicated that the device was confirmed to be in good condition prior to use.Based on analysis of the subject device it is probable that the damage to the delivery wire was due to handling during the procedure.Based on the damages observed to the main coil, it is possible that some friction was experienced during advancement of the coil, and the physician used force in order to remove the coil from the catheter¿s lumen and subsequently the coil stretched contributing to the break.This scenario however cannot be conclusively determined because no resistance was reported.Based on the analysis results and available information, the manufacturer has determined that an unknown procedural factor encountered during procedure contributed to the reported and observed damages to the main coil.Therefore, an assignable cause of operational context was assigned to this investigation.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 4MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5752638
Report Number3008881809-2016-00047
Device Sequence Number1122095
Product Code HCG
UDI-Device Identifier07613252192336
UDI-Public(01)07613252192336(17)190131(10)18784905
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K102672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberM0035424100
Device Lot Number18784905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/27/2016
Supplement Report FDA Received Date10/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1